MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 YST TEST KIT

BIOMERIEUX INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of a candida auris strain from a patient's ear swab, as candida duobushemulonii, in association with the vitek® 2 yst test kit (lot 2430316403).The customer reported that the patient isolate was initially identified correctly as c.Auris (90%) with the yst card.However, repeat testing with the yst card identified candida duobushemulonii.The bruker id obtained identification of c.Auris but with a bad score in research use only mode.The control strain ((b)(4)) also misidentified as c.Duobushemulonii.The customer stated that the strains were tested on two different instruments, with two different lots.The media used for the first testing was pvx (chocolate agar + polyvitex) and was used after 24h co2 35°c.The retesting was done from chromid® candida after 48h 35°c and 72h 35°c.The customer reported that patient results and treatment were not impacted.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed due to a misidentification of two (2) strains of candida auris with vitek® 2 v8.01 yst card.Two strains (#104245 called s1 and cbs #10913 called s2) were received at biomérieux.The identification to candida auris was confirmed on vitek® ms v3 (knowledge base v3.2) for the two (2) submitted strains.On vitek 2 (v8.01) yst card, two (2) cards of customer lots (cl1: 2430316403 and cl2: 2430518203) and one (1) card of random lot (rl: 2430385203) were tested from chromid® candida (can2 biomerieux) subculture for each strain.These tests gave: strain 1 = very good or good identification to candida duobushaemulonii on the three (3) lots tested.Strain 2 = excellent identification to candida duobushaemulonii on the three (3) lots tested.The misidentification obtained by the customer was duplicated.A review of the customer's candida duobushaemulonii reactions demonstrated two (2) atypical negative reactions (tyra , naga) for an identification of candida auris according to yst knowledge base.A complaint history review was completed for this issue during the last 13 month timeframe with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7466564
Report Number1950204-2018-00163
Device Sequence Number13492777
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2018
Device Catalogue Number21343
Device Lot Number2430316403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1